MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570740
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary stent and delivery system were received for analysis.The stent was received fully covered and undeployed.A visual examination of the returned device found the stent cover was damaged (holes).The outer sheath was detached from the guidewire access sleeve (gas) section.The inner sheath was kinked in several sections.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed by gripping the outer sheath and pulling the tip distally.The outer diameter (od) and length of the stent were measured and were found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent failure to deploy and sheath break were confirmed.Functional evaluation revealed that it was not possible to deploy the fully covered undeployed stent as it was received and the outer sheath was found deatched from the gas section.Taking all available information into consideration, the investigation concluded that the reported events and observed failures may have been related to procedural factors.It may be the technique used by the user and/or the interaction of the device with the scope could have caused the physician to feel resistance and use excessive force, which limited the performance of the device and contributed to the reported events and the observed failures.Additionally, the stent cover damage may be from the attempts to deploy the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be implanted to treat a malignant stenosis in the bile duct during a stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy and the outer sheath broke.The procedure was completed with another wallflex biliary stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: this event has been deemed mdr reportable event based on the investigation finding of stent cover was damaged (holes).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11130603
Report Number3005099803-2020-06399
Device Sequence Number11596793
Product Code FGE
UDI-Device Identifier08714729759331
UDI-Public08714729759331
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberM00570740
Device Catalogue Number7074
Device Lot Number0025508383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1